Myocarditis after COVID-19 vaccination higher in military population than expected, study finds


A greater number of heart inflammation cases cropped up among members of the U.S. military than expected following mRNA COVID-19 vaccination, a study found, though authors emphasized the benefits of the shots exceed risks of rare adverse events.

The Defense Health Agency published findings in the JAMA Cardiology journal, noting 23 otherwise healthy male patients presented with chest pain within four days after either the Pfizer-BioNTech or Moderna vaccine. According to the study, 20 began experiencing symptoms after the second dose.

While 16 patients saw symptoms resolve within a week, seven were still experiencing chest discomfort at the time the study was submitted for publication.

Patients were 25 years old on average, ages ranged from 20-51. Nearly all patients were active military members, with one retiree.

CDC DIRECTOR SAYS BENEFITS OF COVID-19 VACCINATION ‘FAR OUTWEIGH’ RISKS OF RARE HEART ISSUES

“While the observed number of myocarditis cases was small, the number was higher than expected among male military members after a second vaccine dose,” study authors wrote.

The study noted 19 observed myocarditis cases amid 436,000-second doses administered to male military members, which exceeded eight expected cases.

CLICK HERE TO GET THE FOX NEWS APP

A CDC advisory panel last week suggested a likely link between mRNA COVID-19 vaccines rare reports of heart inflammation in adolescents young adults, but noted that the benefits of receiving a shot still “clearly outweigh” the risks. The group noted myocarditis most often appeared after the second dose, which was similar to data reported through a national surveillance system, VAERS.

Following the meeting, the FDA announced revisions to fact sheets accompanying the Pfizer Moderna COVID-19 vaccines relating to elevated risks of myocarditis pericarditis after vaccination, especially after the second dose, with symptoms occurring within several days.



Source link